Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 19, 2008, 6:58 PM CDT for Atascosa County, Bexar County, Wilson County, Texas. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2008, 6:58 PM CDT (23:58 UTC)
- Expired
- Aug 19, 2008, 7:34 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:05 PM CDT | TSTM WND DMG | 12 S San Antonio, TX | LARGE TREES DOWN ALONG TEJEDA ROAD |
| Aug 19, 7:05 PM CDT | HAIL 0.5 | 12 S San Antonio, TX | MARBLE HAIL ALONG VALLEY ROAD |
| Aug 19, 7:05 PM CDT | HAIL 0.88 | 12 S San Antonio, TX | LARGE HAIL ALONG TEJEDA ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 192358 SVREWX TXC013-029-493-200045- /O.NEW.KEWX.SV.W.0152.080819T2358Z-080820T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT TUE AUG 19 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ATASCOSA COUNTY... SOUTH CENTRAL BEXAR COUNTY... WEST CENTRAL WILSON COUNTY... * UNTIL 745 PM CDT. * AT 650 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES NORTH OF LEMING...OR 14 MILES SOUTH OF SAN ANTONIO...AND MOVING SOUTH AT 16 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES EAST OF LEMING BY 735 PM CDT... LAT...LON 2904 9824 2898 9849 2929 9857 2934 9837 TIME...MOT...LOC 2358Z 343DEG 14KT 2923 9844 $$
1 follow-up statement
000 WWUS54 KEWX 200034 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 734 PM CDT TUE AUG 19 2008 TXC013-029-493-200042- /O.CAN.KEWX.SV.W.0152.000000T0000Z-080820T0045Z/ BEXAR TX-WILSON TX-ATASCOSA TX- 732 PM CDT TUE AUG 19 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ATASCOSA...WEST CENTRAL WILSON AND SOUTH CENTRAL BEXAR COUNTIES IS CANCELLED... THE THUNDERSTORM OVER EXTREME SOUTHERN BEXAR COUNTY HAS WEAKENED CONSIDERABLY BELOW SEVERE LIMITS AND THE WARNING HAS THEREBY BEEN CANCELLED. LAT...LON 2904 9824 2898 9849 2929 9857 2934 9837 TIME...MOT...LOC 0032Z 343DEG 14KT 2910 9840 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:45 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 19, 2:45 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 245 PM CDT TUE AUG 19 2008 .DISCUSSION... THIS AFTERNOON THE UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHEAST OKLAHOMA WITH AN ASSOCIATED VORT MAX SWINGING SOUTHEAST ACROSS FAR WEST TEXAS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE ONCE AGAIN DEVELOPING ACROSS THE CWFA AS AFTERNOON TEMPERATURES REACH THE CONVECTIVE TRIGGER TEMP. SOME LOCALLY HEAVY RAINFALL IS STILL POSSIBLE EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS THE VORT MAX CURRENTLY LOCATED OVER FAR WEST TEXAS MOVES EASTWARD ACROSS OUR CWFA. THE BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER NORTH TEXAS ON WEDNESDAY RESULTING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWFA. THE UPPER LOW FINALLY LIFTS OUT TO THE NORTHEAST WEDNESDAY NIGHT INTO THURSDAY. RESIDUAL MOISTURE WILL LINGER ACROSS THE EASTERN TWO THIRDS OF THE CWFA EVEN AFTER THE DEPARTURE OF THE UPPER LOW. THUS EXPECT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS THURSDAY THRU SUNDAY. THE TEMP AND POP FCST WILL NOT STRAY FAR FROM THE GFS/GFSX MOS GUIDANCE NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 88 72 93 75 / 50 40 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 70 88 70 93 73 / 50 40 20 20 20 DEL RIO INTL AIRPORT 70 93 74 96 76 / 20 10 10 - 10 SAN ANTONIO INTL AIRPORT 71 89 73 93 76 / 30 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/05
Hazardous weather outlook, Aug 19, 5:23 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 AM CDT TUE AUG 19 2008 TXZ171>173-183>194-202>209-217>225-228-201030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 523 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST OF THESE STORMS...MAINLY ACROSS THE EASTERN HALF OF THE REGION...WHICH MAY CAUSE BRIEF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY AS AN UPPER LOW MOVES ACROSS TEXAS. THIS ACTIVITY WILL GENERALLY REMAIN ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. HEAVY RAINFALL MAY CAUSE BRIEF LOCALIZED FLOODING ON WEDNESDAY. RAIN CHANCES WILL BEGIN TO DIMINISH ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH WEDNESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Uvalde | 23 min |
| Aug 19, 2:18 AM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 117 min |
| Aug 19, 6:30 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Guadalupe, Wilson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.